Alert archive / Wisconsin / Storm Warnings in 2022

Storm Warning 1, NWS Green Bay, WI

October 17, 2022

NWS Green Bay, WI issued this storm warning at Oct 17, 2022, 3:09 PM CDT. It took effect at Oct 18, 2022, 1:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2022, 3:09 PM CDT (20:09 UTC)
In effect from
Oct 18, 2022, 1:00 AM CDT
Expired
Oct 18, 2022, 7:00 PM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

869 
WHUS73 KGRB 172009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
309 PM CDT Mon Oct 17 2022

LMZ521-541-180415-
/O.EXT.KGRB.GL.W.0015.000000T0000Z-221018T0600Z/
/O.NEW.KGRB.SR.W.0001.221018T0600Z-221018T2100Z/
/O.NEW.KGRB.GL.W.0016.221018T2100Z-221019T0500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
309 PM CDT Mon Oct 17 2022

...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT TUESDAY...
...STORM WARNING IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY...
...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT CDT
TUESDAY NIGHT...

* WHAT...For the first Gale Warning, north winds 25 to 30 kts with
  gusts up to 40 kts and waves 4 to 7 ft. For the Storm Warning,
  northwest winds 25 to 35 kts with gusts up to 50 kts and waves 6
  to 10 ft expected. For the second Gale Warning, north winds 20 
  to 30 kts with gusts up to 45 kt and waves 5 to 8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the 
  Storm Warning, from 1 AM to 4 PM CDT Tuesday. For the Gale 
  Warning, from 4 PM Tuesday to midnight CDT Tuesday night.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions. 
Remain in port, seek safe harbor, alter course, and/or secure the 
vessel for severe conditions.

&&

$$

LMZ522-542-543-180415-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
309 PM CDT Mon Oct 17 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY
NIGHT...

* WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts and
  waves 4 to 8 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until midnight CDT Tuesday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Eckberg
5 follow-up statements
180 
WHUS73 KGRB 180210
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
910 PM CDT Mon Oct 17 2022

LMZ521-541-181015-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221018T0600Z/
/O.CON.KGRB.SR.W.0001.221018T0600Z-221018T2100Z/
/O.CON.KGRB.GL.W.0016.221018T2100Z-221019T0500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
910 PM CDT Mon Oct 17 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT...

* WHAT...For the first Gale Warning, north winds 25 to 30 kts 
  with gusts up to 40 kts and waves 4 to 7 ft. For the Storm 
  Warning, northwest winds 25 to 35 kts with gusts up to 50 kts 
  and waves 6 to 10 ft expected. For the second Gale Warning, 
  north winds 20 to 30 kts with gusts up to 45 kt and waves 5 to 
  8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the 
  Storm Warning, from 1 AM to 4 PM CDT Tuesday. For the Gale 
  Warning, from 4 PM Tuesday to midnight CDT Tuesday night.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-181015-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0500Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
910 PM CDT Mon Oct 17 2022

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY
NIGHT...

* WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts 
  and waves 4 to 8 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until midnight CDT Tuesday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
493 
WHUS73 KGRB 180918
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
418 AM CDT Tue Oct 18 2022

LMZ521-541-181730-
/O.EXT.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/
/O.EXT.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
418 AM CDT Tue Oct 18 2022

...STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
WEDNESDAY...

* WHAT...For the Storm Warning, northwest gales to 40 kt with
  gusts up to 50 kts and waves 5 to 9 ft expected. For the Gale
  Warning, north gales to 35 kt with gusts up to 45 kt and waves 
  5 to 9 ft subsiding to 3 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Storm Warning, until 7 PM CDT this evening. For 
  the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-181730-
/O.EXT.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
418 AM CDT Tue Oct 18 2022

...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...Northwest gales to around 35 kt with gusts to around 45 
  kt and waves 4 to 8 ft subsiding to 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
802 
WHUS73 KGRB 181519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1019 AM CDT Tue Oct 18 2022

LMZ521-541-182330-
/O.CON.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/
/O.CON.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1019 AM CDT Tue Oct 18 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT WEDNESDAY...

* WHAT...For the Storm Warning, north gales to 40 kt with gusts up
  to 50 kt and waves 5 to 8 ft. For the Gale Warning, north gales
  to 35 kts with gusts up to 45 kt and waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Storm Warning, until 7 PM CDT this evening. For 
  the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-182330-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1019 AM CDT Tue Oct 18 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...Northwest gales to around 35 kt with gusts up to 45 kt 
  and waves 4 to 8 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
111 
WHUS73 KGRB 182032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
332 PM CDT Tue Oct 18 2022

LMZ521-541-190445-
/O.CON.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/
/O.CON.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
332 PM CDT Tue Oct 18 2022

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT WEDNESDAY...

* WHAT...For the Storm Warning, north gales 35 to 40 kts with
  gusts up to 50 kts and waves 4 to 7 ft. For the Gale Warning,
  north gales to 35 kts with gusts up to 45 kts and waves 4 to 7 
  ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Storm Warning, until 7 PM CDT this evening. For 
  the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-190445-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
332 PM CDT Tue Oct 18 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...Northwest gales 30 to 35 kts with gusts up to 45 kts and
  waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kruk
695 
WHUS73 KGRB 190008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
708 PM CDT Tue Oct 18 2022

LMZ521-541-190815-
/O.EXP.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/
/O.CON.KGRB.GL.W.0016.000000T0000Z-221019T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
708 PM CDT Tue Oct 18 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...
...STORM WARNING HAS EXPIRED...

* WHAT...North gales to 35 kts with gusts up to 45 kts and waves 
  4 to 8 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-190815-
/O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
708 PM CDT Tue Oct 18 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...Northwest winds to 30 kts with gale force gusts up to 40
  kts and waves 3 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kruk

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this storm warning went out at Oct 17, 2:42 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 17, 2:42 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
242 PM CDT Mon Oct 17 2022

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 240 PM CDT Mon Oct 17 2022

The first winter event of the season is now most of the way
through for the region. A couple reports from this morning brought
snow around 3-4 inches for portions of northern Vilas County, thus
with light snow still going, maintained the headlines as they were
for the remainder of the afternoon.

With the upper shortwave departing the region this morning, the
main impetus for scattered snow showers across the area will have
ended for the day, so brought some drier pops in for much of the
region. That said, the strong northerly flow will likely keep
light lake effect in place for far northern Wisconsin and along
the lakeshore through tomorrow. The general trend from this
morning also showed a lesser trend of bringing precipitation back
inland tomorrow, so backed off on pops a bit.

Models have generally remained consistent with strong winds across
925mb and 850mb, reaching a max around 55-60 knots late Tuesday
morning. With the relatively warm lake waters still present,
decided to upgrade the wind headlines for much of Tuesday for Door
County. The main impacts will likely be along the bayside of Door
and for the northernmost portions of the peninsula around Death's
Door and Washington Island where we could see a few peak gusts
around 50-60 mph. The rest of northeast Wisconsin will likely
also see some gusts up to 30 to 35 mph but without the better
mixing provided by the water the impacts will likely be much
lower.

.LONG TERM...Tuesday Night Through Monday
Issued at 240 PM CDT Mon Oct 17 2022

Cold NNW flow will persist Tuesday night into Wednesday morning,
with a continued chance of lake-effect snow showers in northern
WI, and mixed rain/snow showers over Door and northeast Kewaunee
counties. This should end on Wednesday as the core of coldest
850 mb temperatures departs, drier air arrives, and low-level
winds back to WNW.

The upper level pattern will be highly amplified at the beginning
of the period, with a large ridge over the western U.S. and a
large upper low over SE Ontario and SW Quebec. Therefore, midweek
temperatures will remain well below normal over GRB CWA. Moderation
will occur as the upper level flow becomes zonal during the end
of the end of the work week. Over the weekend, the upper level
flow pattern will become southwest, as a large upper trough digs
south across the Rockies. This will result in much above normal
conditions by Sunday. Much of this period should remain dry across
the forecast area.

A short wave trough will lift northeast across the region late
in the period, with a cold frontal passage expected on Monday.
This should bring scattered to numerous showers and a few embedded
thunderstorms to the region Sunday night into Monday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1256 PM CDT Mon Oct 17 2022

With the upper disturbance out of the region, snow showers are
expected to end for most of the area. The only areas that could
still see some sporadic snow through the evening will be the far
north including RHI and along the lakeshore for MTW. Lingering
MVFR/VFR ceilings will then accompany us through most of the
remaining period.

Winds are expected to become strong across the area tonight
through Tuesday, with gusts around 30 knots for most, which may
bring some crosswind considerations to the region.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 7 PM CDT this evening for WIZ005.

Winter Weather Advisory until 7 PM CDT this evening for
WIZ010>012.

Wind Advisory until 1 AM CDT Tuesday for WIZ022.

High Wind Warning from 1 AM to 4 PM CDT Tuesday for WIZ022.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......Uhlmann
Hazardous weather outlook, Oct 17, 2:43 PM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
243 PM CDT Mon Oct 17 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Strong north to northwest winds gusting to 45 to 60 mph will
impact the Door Peninsula, resulting in hazardous travel
conditions for high-profile vehicles. Some power outages are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Strong northwest winds gusting to 45 to 60 mph will continue over
the Door Peninsula Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are also requested to report any measured wind gusts
over 45 mph, wind damage, or power outages.

LMZ521-522-541>543-181945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

North to northwest gales will continue today through tonight.
Storm force gusts are expected overnight near Deaths Door.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northwest gales are expected to persist Tuesday into Tuesday night.
Storm force gusts are expected near Deaths Door on Tuesday.

Uhlmann/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:13 PM CDTHigh Wind WarningGRBDoor29 hr
Oct 17, 3:09 PM CDTGale WarningGRB36 hr

Nearby

Storm Warnings in Wisconsin, 2022Every storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.